Epidural haematoma after epidural catheter removal under multiple anticoagulant therapy: report of two cases
Related Experiment Video
Updated: May 24, 2026

Minimally Invasive Endoscopic Intracerebral Hemorrhage Evacuation
Published on: October 15, 2021
Ageliki Pandazi1, Periandros Karamanis, Paraskevi Matsota
12 Department of Anaesthesiology, University of Athens School of Medicine, Attikon Hospital, Athens, Greece.
Abstract:
We report two cases of epidural haematoma that probably developed after removal of the epidural catheter in patients receiving multiple anticoagulant and antiplatelet therapy. The first case is a 77-year-old male patient who underwent femoropopliteal artery bypass grafting surgery. The second case is a 77-year-old woman who underwent a semi-total replacement of the right hip, three days after she had a subtrochanteric fracture. Emergency laminectomy was performed in both patients but none experienced a full recovery.
Related Concept Videos
Venous Thrombosis III: Interprofessional Care
Pulmonary Embolism II: Diagnostic Studies and Interprofessional Care
Local Anesthetics: Clinical Application as Epidural Anesthesia
Since epidural anesthetics can be infused through an epidural catheter, all types of drugs, including short-acting ones, can be administered. Chloroprocaine and lidocaine are examples of short and long-duration anesthetics, respectively. Bupivacaine...
Venous Thrombosis IV: Nursing Management
Anticoagulant Drugs: Low-Molecular-Weight Heparins
Cardiac Catheterization IV: Nursing Management